64 Katsina Students Hospitalized After Drug Reactions

On October 27, 2026, at least 64 students from Government Science Secondary School in Batagarawa, Katsina State, were hospitalized due to adverse reactions after taking medication intended to prevent and treat bilharzia. Symptoms included vomiting, stomach pain, and dizziness, with some students arriving at hospitals unconscious.
They were treated at Ahmadi Rimi General Hospital and Turai Yar’Adua Maternal and Child Hospital. Dr Auwal Sani, Medical Director of Ahmadi Rimi General Hospital, confirmed that while some students were unconscious upon arrival, they were responding well to treatment.
Yusuf Sulaiman Jibia, the Katsina State Commissioner for Basic and Secondary Education, stated that all affected students had recovered and arrangements were being made for their return to school. The drug administration was organized by the Primary Health Care Authorities in collaboration with Batagarawa Local Government Area.
An investigation is ongoing to determine the cause of the adverse reactions, with no conclusions yet regarding the medication or dosage.
Plus234Feed summary based on reporting from Naijanews. Read the original report below.
Read full article
Continue on Naijanews
Get the week in one email
Top stories, NPFL results, the naira, every Friday morning. Free, one email a week.
Related Stories
Katsina Police Arrest Drug Dealers Linked to Bandits
Sokoto Government Confirms Abduction of Former Nursing Student

Ogun State Students Discharged After Poisonous Gas Incident

Diphtheria Outbreak in Northern Nigeria: 30 Deaths Reported

National Gallery of Art's Sodangi Aids 286 JAMB Candidates

Sokoto State Government Enhances School Health Measures
Get Plus234Feed on messaging apps
Same headlines, delivered where you already scroll.









